MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 4 F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 4 F SL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recw0473 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion the 3cg wire bent in a few places and during removal, the wire completely severed.It was stated the same picc catheter was placed with a different wire.It was stated there was no patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed.One 3cg stylet was returned for investigation.The stylet had been removed from the t-lock extension set.The core wire was coiled.The picc and t-lock extension set were not returned for investigation.There was a break in the polyimide tubing.The break in the core wire coincided with the break in the polyimide tubing.The distal segment of the polyimide tubing was 3.6cm in length.A kink was observed in the polyimide tubing 3.1 cm from the distal tip of the distal stylet segment.The proximal segment of polyimide tubing was 3.8cm.The polyimide tubing was kinked between the eight adjacent magnets proximal to the break site.The wall thickness of the polyimide tubing was within specification.The kinking of the polyimide tubing suggests that the catheter may have encountered resistance during insertion; however, the exact cause of the reported event could not be determined from the returned sample.It was reported that the 3cg stylet bent during insertion.The retraction of the stylet through the t-lock extension set may have been a contributing factor in the complete break of the polyimide tubing.The ifu states, ¿slowly remove the t-lock and stylet, as a unit.Do not remove stylet through t-lock.¿ a lot history review (lhr) of recw0473 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO CATHETER, 4 F SL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8441847
Report Number3006260740-2019-00620
Device Sequence Number2170594
Product Code LJS
UDI-Device Identifier00801741136535
UDI-Public(01)00801741136535
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000687
Device Lot NumberRECW0473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1